Alert archive / Texas / Flash Flood Warnings in 2005

Flash Flood Warning 28, NWS Corpus Christi, TX

October 11, 2005Webb County, Texas

NWS Corpus Christi, TX issued this flash flood warning at Oct 11, 2005, 11:16 AM CDT for Webb County, Texas. It was in force for 119 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Oct 11, 2005, 11:16 AM CDT (16:16 UTC)
Expired
Oct 11, 2005, 1:15 PM CDT
In force
119 min
Issued by
NWS Corpus Christi, TX
Area
Counties, with a storm outline in the text

County Webb County, TX

The radar

The Corpus Christi radar (KCRP), 161 km from the middle of the area, began a volume at 16:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Oct 11, 11:17 AM CDTFLASH FLOODLaredo, TXNUMEROUS CITY STREETS IMPASSABLE.
Oct 11, 11:17 AM CDTFLASH FLOODLaredo, TXWATER OVER LOOP 20 NEAR THE INTERNATIONAL AIRPORT.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 1 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 12:00Z, 4.3 hours before the alert went out and 178 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 12:00Z on 2005-10-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2563 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 12:00Z on 2005-10-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 54 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2563 J/kg
Mixed-layer CIN
0 J/kg
Mixed-layer LCL
504 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
54 m²/s²
0-3 km storm-relative helicity
39 m²/s²
Significant tornado parameter
0.3
Supercell composite
1.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KCRP 111618
FFWCRP
TXC479-111815-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1116 AM CDT TUE OCT 11 2005

THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  EASTERN AND SOUTHERN WEBB COUNTY IN SOUTH TEXAS

* UNTIL 115 PM CDT

* AT 1112 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR            
  INDICATED   THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS EASTERN  
  AND SOUTHERN WEBB COUNTY.   DOPPLER RADAR ESTIMATED 2 TO 3 INCHES  
  OF RAIN HAS FALLEN IN THE LAST HOUR...AND ADDITIONAL RAINFALL      
  AMOUNTS OF 2 TO 3 INCHES WILL BE POSSIBLE DURING THE NEXT HOUR.    
  FLOODING OF STREETS IN LAREDO IS ALREADY OCCURRING

* SLOW MOVING THUNDERSTORMS ARE PRODUCING TORRENTIAL RAINFALL IN THE
  WARNED AREA. RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE
  FLOODING TO OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING
  INCLUDE...LAREDO...AGUILARES...BRUNI...MIRANDO CITY...OILTON...
  ORVIL AND RIO BRAVO.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY.
MOVE TO HIGHER GROUND.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.

LAT...LON 2804 9883 2730 9882 2728 9947 2763 9958
      2802 9935

$$

DUNN

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before this flash flood warning went out at Oct 11, 10:10 AM CDT, 1 hour 6 minutes earlier.

Area forecast discussion, Oct 11, 10:10 AM CDT, 1 hour 6 minutes before
AREA FORECAST DISCUSSION...CORRECTED
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1010 AM CDT TUE OCT 11 2005

.UPDATE...UPPER LOW CONTINUES TO SPIN OVER THE WEST CENTRAL PLAINS
THIS MORNING WITH 80-90KT UPPER JET MAX LOCATED OVER CENTRAL TX.
MSAS SURFACE ANALYSIS INDICATES STATIONARY FRONTAL BOUNDARY STILL
LOCATED OVER THE NORTHERN COUNTIES BETWEEN RKP AND COT.  EXCELLENT
LOW LEVEL CONVERGENCE AND FAVORABLE POSITION OF UPPER JET WILL KEEP
THUNDERSTORMS GOING FOR MOST OF THE DAY.  INSTABILITY AND LOW LEVEL
INFLOW ALSO LOOK FAVORABLE.  SOME STORMS LOOK QUITE IMPRESSIVE WITH
NICE BOW STRUCTURE ASSOCIATED WITH STORMS OVER NORTHWESTERN
COUNTIES.  ALSO WILL BE A HEAVY RAINFALL THREAT WITH SEVERAL
BOUNDARY INTERACTIONS OCCURRING AND SOME SLOW MOVING STORMS OVER THE
SOUTHERN COUNTIES.  CURRENT FORECAST IS IN GOOD SHAPE.  WILL MAKE
SOME MINOR ADJUSTMENTS UPWARDS TO POPS OVER THE CENTRAL COUNTIES.
NEW ZONES...CWF OUT SOON.

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...NONE.

&&

DUNN
Hazardous weather outlook, Oct 11, 5:50 AM CDT, 5 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
550 AM CDT TUE OCT 11 2005

GMZ230-235-250-255-270-275-TXZ229>234-239>247-111700-
ARANSAS-BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT OCONNOR-BEE-CALHOUN-
COASTAL WATERS BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM-
DUVAL-GOLIAD-JIM WELLS-KLEBERG-LASALLE-LIVE OAK-MCMULLEN-NUECES-
REFUGIO-SAN PATRICIO-VICTORIA-
WATERS BAFFIN BAY TO PORT ARANSAS 20 TO 60 NM-
WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL 20 TO 60 NM-WEBB-
550 AM CDT TUE OCT 11 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS.

.DAY ONE...TODAY AND TONIGHT

A STATIONARY FRONTAL BOUNDARY AND AN UPPER LEVEL STORM SYSTEM WILL
COMBINE TO PRODUCE SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS
ACROSS THE COASTAL BEND AND RIO GRANDE PLAINS TODAY. GIVEN SOME
HEATING...THERE IS A SLIGHT RISK OF ISOLATED SEVERE THUNDERSTORMS
PRODUCING DAMAGING WINDS AND POSSIBLY PENNY SIZE HAIL...HOWEVER...THE
MAIN WEATHER THREAT TODAY WILL BE LOCALLY HEAVY RAINFALL AS THERE IS
A POTENTIAL FOR SLOW MOVING THUNDERSTORMS TO TRAIN ALONG THE
STATIONARY FRONT AND OTHER WEAK BOUNDARIES ACROSS THE REGION.
RAINFALL TOTALS WILL GENERALLY RANGE FROM 1/2 TO 1 INCH IN AREAS
AFFECTED BY THESE STORMS...HOWEVER...ISOLATED RAINFALL TOTALS OF 3 TO
5 INCHES WILL BE POSSIBLE WHERE THE STRONGEST SHOWERS AND
THUNDERSTORMS TRAIN ALONG THE FRONTAL BOUNDARY. THE BEST CHANCE FOR
STRONG THUNDERSTORMS AND LOCALLY HEAVY RAINFALL WILL BE ACROSS THE
SOUTHERN COASTAL BEND AND RIO GRANDE PLAINS WEST GENERALLY WEST OF A
ROCKPORT TO BEEVILLE TO WHITSETT LINE. THE THREAT FOR HEAVY RAINFALL
IS EXPECTED TO TAPER OFF THIS EVENING AS THE UPPER LOW LIFTS AWAY
FROM THE REGION.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS ARE POSSIBLE
WEDNESDAY THROUGH THURSDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ASKED TO SELF ACTIVATE IF WARNINGS ARE ISSUED FOR YOUR
AREA.

MJG/BB

In the hours before

Special weather statement, Oct 11, 6:43 AM CDT, 4 hours 33 minutes before
HEAVY RAINFALL OUTLOOK
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
643 AM CDT TUE OCT 11 2005

TXZ229>234-239>247-111700-
ARANSAS-BEE-CALHOUN-DUVAL-GOLIAD-JIM WELLS-KLEBERG-LASALLE-LIVE OAK-
MCMULLEN-NUECES-REFUGIO-SAN PATRICIO-VICTORIA-WEBB-
643 AM CDT TUE OCT 11 2005

...STRONG THUNDERSTORMS AND HEAVY RAINFALL TODAY ACROSS PORTIONS OF
THE COASTAL BEND AND RIO GRANDE PLAINS...

A FRONTAL BOUNDARY WILL REMAIN NEARLY STATIONARY ACROSS THE
COASTAL BEND AND RIO GRANDE PLAINS TODAY. THIS BOUNDARY WILL PROVIDE
A FOCUS FOR STRONG THUNDERSTORMS AS UPPER LEVEL DISTURBANCES ROTATE
AROUND A LARGE UPPER LEVEL STORM SYSTEM SLOWLY MOVING ACROSS
COLORADO. DEEP MOISTURE POOLED ALONG THE FRONT WILL PROVIDE
ABUNDANT MOISTURE AND A VERY UNSTABLE ATMOSPHERE AND ALL THE
INGREDIENTS APPEAR TO BE IN PLACE FOR LOCALLY HEAVY RAINFALL
ACROSS THE COASTAL BEND AND RIO GRANDE PLAINS TODAY.

RAINFALL TOTALS WILL GENERALLY RANGE FROM 1/2 TO 1 INCH IN AREAS
AFFECTED BY THESE THUNDERSTORMS...HOWEVER ISOLATED RAINFALL TOTALS
UP TO 3 TO 5 INCHES WILL BE POSSIBLE IN AREAS WHERE THE STRONGEST
SHOWERS AND THUNDERSTORMS TRAIN ALONG THE NEARLY STATIONARY FRONTAL
BOUNDARY. THE BEST CHANCE FOR STRONG THUNDERSTORMS AND LOCALLY
HEAVY RAINFALL WILL BE ACROSS THE SOUTHERN COASTAL BEND AND RIO
GRANDE PLAINS WEST GENERALLY WEST OF A ROCKPORT TO BEEVILLE TO
WHITSETT LINE. THE THREAT FOR HEAVY RAINFALL IS EXPECTED TO TAPER OFF
THIS EVENING AS THE UPPER LOW LIFTS AWAY FROM THE REGION.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR TELEVISION
FOR THE LATEST WEATHER INFORMATION.

MJG
Special weather statement, Oct 11, 8:31 AM CDT, 2 hours 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
831 AM CDT TUE OCT 11 2005

TXZ229-239-111430-
LA SALLE-WEBB-
831 AM CDT TUE OCT 11 2005

...STRONG THUNDERSTORMS MOVING INTO LA SALLE AND WEBB COUNTIES...

AT 825 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A LINE OF STRONG THUNDERSTORMS ALONG A LINE FROM NEAR DILLEY INTO
NORTHWEST WEBB COUNTY...MOVING SOUTHEAST AT 20 MPH.  THESE
THUNDERSTORMS WILL ALSO PRODUCE VERY HEAVY RAINFALL AS THEY APPROACH
INTERSTATE 35 IN LASALLE AND WEBB COUNTIES.  PONDING OF WATER ON
ROADS IS LIKELY.

DIME SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THESE
STORMS.

DUNN
Special weather statement, Oct 11, 9:08 AM CDT, 2 hours 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
908 AM CDT TUE OCT 11 2005

TXZ239-111515-
WEBB-
908 AM CDT TUE OCT 11 2005

...STRONG THUNDERSTORMS WERE AFFECTING WEBB COUNTY...

AT 906 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A LINE OF STRONG THUNDERSTORMS EXTENDING FROM 7 MILES NORTHWEST OF
ENCINAL TO 6 MILES SOUTH OF LAS TIENDAS...MOVING EAST AT 25 MPH.

SMALL HAIL...TORRIENTIAL DOWNPOURS AND WIND GUSTS TO AROUND 50 MPH
ARE EXPECTED WITH THESE STORMS.

94
Special weather statement, Oct 11, 10:24 AM CDT, 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1024 AM CDT TUE OCT 11 2005

TXZ239-111615-
WEBB-
1024 AM CDT TUE OCT 11 2005

...STRONG THUNDERSTORMS WERE AFFECTING WEBB COUNTY...

AT 1023 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A LINE OF STRONG THUNDERSTORMS EXTENDING FROM THE NORTHWEST CORNER
OF WEBB COUNTY TO 10 MILES NORTH OF AGUILARES...MOVING EAST AT 30
MPH.  THESE STORMS WILL AFFECT LOCATIONS ALONG HIGHWAY 59.

SMALL HAIL...VERY HEAVY RAINFALL AND WINDS UP TO 50 MPH ARE EXPECTED
WITH THESE STORMS.

94
Special weather statement, Oct 11, 11:04 AM CDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1104 AM CDT TUE OCT 11 2005

TXZ230-240-111700-
DUVAL-MCMULLEN-
1104 AM CDT TUE OCT 11 2005

...STRONG THUNDERSTORMS WERE AFFECTING DUVAL AND MCMULLEN COUNTIES...

AT 1101 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM
CROSS...TO TILDEN...TO LOMA ALTA...TO JUST SOUTHWEST OF
FREER...MOVING EAST AT 30 MPH.

SMALL HAIL...TORRENTIAL DOWNPOURS AND WINDS 40 TO 50 MPH ARE
EXPECTED WITH THESE STORMS.

94

The office that day

Everything else NWS Corpus Christi, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 11, 5:19 AM CDTFlash Flood WarningCRPJim Wells, Nueces116 min
Oct 11, 7:08 AM CDTFlash Flood WarningCRPKleberg, Nueces2 hr
Oct 11, 8:40 AM CDTSevere Thunderstorm WarningCRPLa Salle65 min
Oct 11, 9:26 AM CDTFlash Flood WarningCRPLa Salle, Webb2 hr
Oct 11, 9:44 AM CDTSevere Thunderstorm WarningCRPLa Salle, McMullen61 min
Oct 11, 9:52 AM CDTSevere Thunderstorm WarningCRPKleberg53 min
Oct 11, 11:57 AM CDTSevere Thunderstorm WarningCRPBee48 min
Oct 11, 12:22 PM CDTSpecial Marine WarningCRP38 min
Oct 11, 12:55 PM CDTFlash Flood WarningCRPAransas115 min
Oct 11, 1:58 PM CDTSpecial Marine WarningCRP62 min
Oct 11, 2:14 PM CDTSpecial Marine WarningCRP2 hr
Oct 11, 2:15 PM CDTFlash Flood WarningCRPKleberg, Nueces2 hr
Oct 11, 3:28 PM CDTMarine Weather StatementCRP3 hr

Nearby

Flash Flood Warnings in Texas, 2005Every flash flood warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.